Missouri, 2003

Damaging Wind in Missouri, June 10, 2003

June 10, 2003 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 10, 1:00 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 10, 1:00 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT TUE JUN 10 2003

ETA AND AVN MODLS INDICATED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP MAINLY IN THE CENTRAL AND THE SOUTH PORTION OF CWA...
CO FLOOD GUD INDICATED 1-2 OF RAIN FOR TNGT.  SGF HAS ISSUED A FLOOD
WATCH FOR PORTION OF MISSOURI CLOUSE TO OUR AREA...SO WILL ISSUE A
FLOOD WATCH FOR THE FAM AREA TNGT.

OTHERWISE A WET FCST ON TAP FOR OUR CWA.  TONIGHT MOST OF THE RAIN
WILL STAY CNTRL AND SOUTH.  CONTINUE WITH GOOD CHC FOR WED AND WED
NIGHT.  THURSDAY AND THURSDAY NIGHT JUST A CHC WILL DO FOR US...A
WEAK UPPPER TROF ALONG WITH SFC FRNT WILL PRODUCE RAIN MAIN IN THE
SOUTH PORTION OF MO.  THE CHC WILL CONTINUE FRI THRU SUN.
TEMPS FCST WILL BE CLOUSE TO NORMAL FOR THIS TIME OF THE YEAR...
MEX LOOK OK.

.STL...A FLOOD WATCH FOR THE SOUTHERN ONE THIRD OF OUT CWA TNGT.
CITIES IN THIS WATCH ARE...FARMINTON...PATOSI...STE
GENEVIEVE...CUBA...ELLINGTON....LATTY...STEELVILLE.
Hazardous weather outlook, Jun 10, 4:40 AM CST, 11 hours before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
540 AM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE
REGION TODAY AND TONIGHT.  A LINE OF THUNDERSTORMS AHEAD OF A COLD
FRONT WAS MOVING SOUTHEASTWARD THROUGH THE AREA THIS MORNING.  A
FEW STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING
WINDS.  THESE STORMS SHOULD WEAKEN BY LATE MORNING...BUT
THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON INTO THE
EVENING...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 70.  A FEW OF
THESE STORMS MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY NIGHT ALONG AND SOUTH OF A LINE EXTENDING FROM ST THOMAS
MISSOURI EAST TO NASHVILLE ILLINOIS.  THE SLIGHT RISK AREA INCLUDES
THE CITIES OF CUBA...ELLINGTON...FARMINGTON AND SPARTA.
THUNDERSTORMS WILL FORM ALONG A STATIONARY FRONT WEDNESDAY AND
WEDNESDAY NIGHT.  A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING
WINDS.

THERE IS A CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION THURSDAY
THROUGH SATURDAY NIGHT.  IT IS TOO EARLY TO DETERMINE IF THESE
STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)

GKS

In the hours before

Local storm report, Jun 10, 3:32 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
432 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0355 PM    META                      MO   1.50 INCH HAIL
06/10/03   OSAGE                          REPORTED BY SEVERE
                                          WEATHER SPOTTERS.

0420 PM    META                      MO   WIND DAMAGE
06/10/03   OSAGE                          SMALL TO MEDIUM SIZE
                                          BRANCHES DOWNED.
                                          REPORTED BY OSAGE COUNTY
                                          SHERIFFS DEPARTMENT.

The radar

The St Louis radar (KLSX), 94 km away, was scanning. The volume nearest the first event began at 21:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crawford

When
June 10, 3:40 PM CST
Where
Crawford County, Cuba
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.067, -91.400

The County Sheriff reported several trees and power lines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362996.